MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3502225 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/23/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On march 31, 2025, the mentor analysis lab received the suspect medical device for evaluation.On april 07, 2025, mentor completed an evaluation on the returned device.Mentor conducted visual inspection and leak testing of the device.Visual analysis of the returned device revealed that the breast implant had a crease/fold on the anterior view.Leak testing was performed, according to mentor procedure, and it identified a tear within the crease/fold measuring approximately 0.1 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a deflation in a later time.Breast implants may also simply wear out over time.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 225cc mentor smooth round moderate plus profile saline breast implant prosthesis.Post-operatively, the patient experienced unspecified autoimmune like and generalized illness symptoms.Additionally, she was diagnosed with a deflated left breast implant by a medical professional.As a result, the patient underwent bilateral breast implant removal without replacements on (b)(6) 2025.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the left breast prosthesis.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation, generalized illness.H6 health effect - clinical code e2402: generalized illness.Manufacturer¿s reference number: (b)(4).